MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOVIVE JEJUNAL FEEDING TUBE; TUBE, FEEDING

BOSTON SCIENTIFIC CORPORATION ENDOVIVE JEJUNAL FEEDING TUBE; TUBE, FEEDING
Model Number M00566320
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371); Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown at this time.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an endovive three-port through the peg jejunal tube was used during a jejunal feeding tube replacement procedure performed on (b)(6) 2018.According to the complainant, the placement of the tube went well.After the sedation subsided, the patient stood up ready to go home as the procedure was already completed, it was noticed that gastric juices and bile from the patient leaked excessively from the port of the jejunal tube.It was found that the ports on the feeding tube where the food is delivered through a syringe was described as oval shape, instead of being round.The port could not be closed due to the oval shape of the port.The peg tube was not defective, it was only the jejunal tube.Also, the packaging was not damaged.It was just the product inside the package that appeared distorted.The patient also experienced stomach distension and abdominal pain which was described as very painful.Reportedly, the patient had gastroparesis  and vomited which caused the jejunal tube  to migrate up.The patient ended up pulling the entire tube out of her mouth.With her condition and with what happened to her jejunal tube, the patient was not able to receive food for 2 days.On (b)(6) 2018, the patient came back and the jejunal tube was replaced with a non bsc jejunal tube.

Brand Name
ENDOVIVE JEJUNAL FEEDING TUBE
Common Device Name
TUBE, FEEDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8187166
Report Number3005099803-2018-62098
Device Sequence Number1406274
Product Code KNT
UDI-Device Identifier08714729786313
UDI-Public08714729786313
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091340
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00566320
Device Catalogue Number6632
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;